MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE 02.07.1204L TIBIAL TRAY FIXED CEMENTED SIZE 4 L

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; GMK-SPHERE 02.07.1204L TIBIAL TRAY FIXED CEMENTED SIZE 4 L
Model Number 02.07.1204L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14-mar-2025 lot 2002933: (b)(4) items manufactured and released on 19-may-2020.Expiration date: 05-may-2025.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Other devices involved: gmk-sphere 02.12.0410crl tibial insert fixed sphere cr size 4/10 mm l (k181635) lot 2003196: (b)(4) items manufactured and released on 30-jul-2020.Expiration date: 19-jul-2025.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Analysis performed by r&d manager: revision surgery of a gmk sphere implant after 4 years and 4 months from primary implantation due to aseptic loosening of femoral component and tibia baseplate.The investigation is based on the picture of the explanted tibial tray, in which no residual cement can be noted on the distal surface of the tibial baseplate.No anomalies can be noted on the tibial baseplate implant.The event of a poor interdigitation between cement and implant for both tibial and femoral components can be related to multiple factors, most likely not implant related (such as cementation process, temperature, cementation timing, presence of fluids on the surfaces of cement interface).From the analysis, there is no evidence to suspect that the event is related to faulty devices.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At about 4 years and 4 months after primary, the patient came in reporting instability.The surgeon decided to revise the patient, and during the revision it was observed that the primary implants were all loose with little to no cement adherence.The surgeon revised all implants to gmk-revision.The surgery was completed successfully.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE 02.07.1204L TIBIAL TRAY FIXED CEMENTED SIZE 4 L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21772690
Report Number3005180920-2025-00246
Device Sequence Number12784117
Product Code JWH
UDI-Device Identifier07630030819902
UDI-Public07630030819902
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model Number02.07.1204L
Device Lot Number2002933
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale